About 10 or so years ago, the distal joint of my left middle finger began to swell up and hurt like a SOB. It was swollen and painful for over a year, then the pain began to go away, and then the swelling went away. It now looks normal, and doesn't feel like it has arthritis. Then the same things happened to my right little finger. After the swelling went down, there was what I thought was a bone spur left. However, I found out that I could make the spur "go away" by pushing down on it. It would come back after 10 min. or so. Then I got this condition in my left little finger, my right middle finger, and my left index finger, and I can feel the left index distal joint beginning to hurt & it's swollen a little. It takes a long time for the swelling to go away. I still have little knobs on my right middle finger, but can make them "go away" too by pressing on them.
The description I found of Heberden's nodes says the swelling it painless, it's caused by arthritis, with the inflammation causing bone spurs.
But if I can make them disappear (hide out elsewhere) by pressing on them, then they're not bone spurs. And my swellings have definitely NOT been painless.
Any idea what I have? I speculate that the swellings are gel-filled cysts since I can get them to go away for a while by pressing on them. I also feel that if they are gel-filled cysts, they could be removed.
I need a hand doctor's opinion on this. Definitely had PAIN. And the nodes are "soft", or at least pushable.
I also had something similar in my R thumb, whole joint swole up, and X-ray showed a bone spur had grown out to the medial side (palms to the back), then curved back toward my hand. So this is definitely a bone spur. However, it hurt like ***l, and interferes with my writing, so is it a Heberden's node or not?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?